Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 36, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Aug 31, 2012, 1:41 PM PDT for Klamath County, Lake County, Oregon. It took effect at Sep 1, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 1:41 PM PDT (20:41 UTC)
- In effect from
- Sep 1, 2012, 3:00 AM PDT
- Expired
- Sep 1, 2012, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS76 KMFR 312041 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 141 PM PDT FRI AUG 31 2012 ORZ030-031-011500- /O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ /O.NEW.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST 141 PM PDT FRI AUG 31 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S LATE TONIGHT INTO SATURDAY MORNING. * LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK... AND AREAS GENERALLY NORTH OF CRESCENT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PETRUCELLI
2 follow-up statements
102 WWUS76 KMFR 010347 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 838 PM PDT FRI AUG 31 2012 CORRECTED WORDING ORZ030-031-011500- /O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ /O.COR.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST 838 PM PDT FRI AUG 31 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S LATE TONIGHT INTO SATURDAY MORNING. * LOCATIONS IN THE FROST ADVISORY INCLUDE: AREAS ALONG AND NEAR HIGHWAY 97 NORTH OF CHILOQUIN...AREAS BETWEEN CHEMULT AND SILVER LAKE...AREAS IN AND AROUND BEATTY...AND AREAS FROM FORT ROCK NORTHWARD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
560 WWUS76 KMFR 011502 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 802 AM PDT SAT SEP 1 2012 ORZ030-031-011615- /O.EXP.KMFR.FR.Y.0036.000000T0000Z-120901T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST 802 AM PDT SAT SEP 1 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Aug 31, 8:54 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 31, 8:54 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PDT FRI AUG 31 2012
.DISCUSSION...LEATEST VISIBLE IMAGE SHOWS MARINE STRATUS IN PARTS
OF THE UMPQUA BASIN AND VALLEY LOCATIONS IN COOS AND CURRY
COUNTIES. THIS SHOULD BURN OFF IN THE NEXT FEW HOURS. MEANWHILE
AREAS OF SMOKE CONTINUE TO PERSIST OVER MUCH OF THE FORECAST AREA
FROM THE FIRES IN NORTHERN CALIFORNIA. WE'LL TAKE A CLOSER LOOK AT
OVERNIGHT TEMPERATURES WERE WE HAVE THE FREEZE WATCH OUT TO SEE IF
A WARNING WILL BE NEEDED. -PETRUCELLI
&&
.AVIATION...THE MARINE STRATUS IS CLOSE TO KRBG. IF IT MAKES IT
INTO THERE...IT WOULD BE ONLY FOR AN HOUR OR TWO AT BEST OTHERWISE
VFR CONDITIONS WILL CONTINUE. ELSEWHERE VFR CONDITIONS ARE
EXPECTED. THE MAIN CONCERN WILL BE AREAS OF SMOKE WHICH COULD
REDUCE VISIBILITY AT TIMES IN THE KLAMATH BASIN.
&&
.PREV DISCUSSION... /ISSUED 245 AM PDT FRI AUG 31 2012/
DISCUSSION...THE LARGE SCALE CIRCULATION OVER THE PACNW THIS
MORNING IS DOMINATED BY A LARGE UPPER TROUGH CENTERED OVER BC AND
EXTENDING SOUTHWEST OVER THE PACIFIC WATERS. LITTLE COOLING WILL
BE FELT TODAY WITH THIS SYSTEM...BUT SOUTHWEST BREEZY CONDITIONS
WILL AFFECT THE EAST SIDE OF THE CASCADES. BY SATURDAY THE TROUGH
AXIS WILL BE MIGRATING ACROSS OREGON WHICH WILL ALLOW FOR SEVERAL
DEGREES OF COOLING MOST LOCATIONS. THE CONVECTIVE POTENTIAL
INCREASES A BIT...MOSTLY ACROSS THE SISKIYOUS AND WESTERN SISKIYOU
COUNTY WITH SOME INCREASED FORCING AND WE FEEL ONLY A FEW BUILDUPS
ARE ON TAP DUE TO LIMITED MOISTURE AND INSTABILITY.
BY SUNDAY THE TROUGH WILL PUSH EAST WITH A FEW DEGREES OF WARMING
LIKELY MOST AREAS. THE WEEKEND LOWS WILL BE AROUND FREEZING FOR
SOME AREAS EAST OF THE CASCADES MAINLY ACROSS NORTHERN KLAMATH AND
LAKE COUNTIES. THESE AREAS HAVE HAD THEIR SHARE OF FREEZING
CONDITIONS OVER THE PAST SEVERAL DAYS...SO THOSE WITH SENSITIVE
PLANTS IN THESE AREAS SHOULD CONTINUE TO MONITOR AND PREPARE.
A REX BLOCK PATTERN SETS UP OFF THE COAST INTO MID AND LATE NEXT
WEEK...BUT SOME SOUTHERLY FLOW WITH WEAK SHORT WAVE ENERGY LOOKS
LIKE A FAIR POSSIBILITY BEYOND ABOUT WEDS. THUNDERSTORMS COULD
POSE A CHALLENGE THURSDAY AND FRIDAY. FOR NOW WE'VE SKETCHED IN
SOME LOW-END PROBABILITIES OVER THE MOUNTAINS BUT ARE LEAVING THE
THUNDER MENTION OUT. STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ORZ030-031.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:56 AM PDT | Freeze Watch | MFR | Klamath, Lake | 18 hr |
Nearby
Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.